Kona Oktoberfest 2010

Kona OktoberfestAutumn 2010, Ashton Court will be hosting for the 1st time the Kona Oktoberfest 2010 powered by Mercedes-Benz Vito Sport.

The Kona Krew write…

After saying goodbye to our 2nd event location Cheddar in 2009, the autumn event will be based at the same much loved location as the popular Kona Bristol Bikefest – Ashton Court, Bristol.

Over the last few years we run the 2nd Bikefest event in Cheddar but have now moved the end of season event to our favourite location in Bristol. Ashton Court will not only host the Kona Bristol Bikefest in June but also the Kona Oktoberfest in ‘you guessed it already’ October.

Following the overwhelming feedback on our Bristol course and the realisation that it can cope even with severe weather (as experienced in 2009) paired with the rather positive weather records October has been enjoying over the last few years we strongly feel that the relaxed atmosphere will last throughout the summer and will find its seasonal climax at the Kona Oktoberfest on the 16th of October.

But don’t worry – the Oktoberfest is not just a shorter re-run of the Bikefest – it will have a few surprises up it’s sleeve. For example we will have the ‘comfort station’ which will have coffee, tea, biscuits etc. on tap for the riders when they finish their lap as well as well a few more Bavarian undertones thrown into the mix. More nearer the time…

The setup:
The concept of the event is similar to the Kona Bikefest but reduced in hours due to the shorter daylight hours. It is also just a one day event so that we can all concentrate on the riding followed by a well deserved finishing party. So we will be running an 8 hour event starting at 9am and finishing at 5pm. Mixed in with that we will have two 4 hour events. The first one starting at 9am and finishing at 1pm and the second one starting at 1pm and finishing at 5pm. This should give everybody lots of options to bring the season to a well deserved yet fun packed ending. All three events we will have solo, pairs and teams of 3-4 rider categories – all available in Teams Open, Team Old Gits (average age of riders needs to be 40+ years) and Single Speed. The entry fee for the 8 hour event is £ 30 per rider and £ 25 per rider for the 4 hour events.

The course:
The course being one of the best bits of the Kona Oktoberfest Bikefest with its super fast single tracks and the scaffolding bridge will get a few refinements but basically will stay the same. And with lots of effort and material going into the maintenance of the course as we speak we are expecting a pretty much all weather course! Besides going by our records – the last 3 Octobers have been some of the driest months of the year. 

The venue:
The event will be based at the top part of Ashton Court, Bristol. The racing starts at 9am or 1pm if you are starting in the 2nd 4 hour event. Most riders arrive on Friday afternoon to check out the course (open from 5pm onwards) and to ease into an action loaded cycling and camping weekend. As the Bikefest there will be a DJ playing some tunes on Friday evening with a bar and food stands in the arena, ready to set you up for a weekend of flat out racing. Saturday night will see the main party with prize presentation, live music, DJ and bar. For the 2010 events we will have a much improved catering set-up offering the usual race grub but also having a broader breakfast, lunch and dinner menu on offer.

The Kona Bikfest and loyalty gift:
Besides the Kona Oktoberfest we will also see the return of the Kona Bikefest on the 5-6th June 2010 featuring the 12hour event on Saturday followed by the 6 and 3 hour event on Sunday. There are still places available – to enter go to http://www.bike-fest.com. Don’t forget that if you enter both Bikefest events in one year or two events over the same event weekend that you are entitles to the Bikefest loyalty gift worth more than £25.

How to enter:
To enter the Oktoberfest or the Bikefest simply go to the event website http://www.bike-fest.com and either download an entry form or use the online entry facilities. You will also be able to find some more details on the event and its facilities on the Bikefest site.

Categorised as:

News